What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 22, 2:47 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, May 22, 2:47 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
347 PM CDT Tue May 22 2018
.SHORT TERM...
(Late This Afternoon thru Thu Night)
Will break out a late afternoon zone grouping do adequately
depict diurnal driven pulse shwrs/tstms thru the remainder of the
afternoon hrs. Iso to sct light shwrs and iso tstms should
generally persist across the eastern half of the mid state region
thru the evening hrs, with no pcpn expected after midnight, expect
for possibly some lingering light shwrs across the Cumberland
Plateau Region. Patchy fog may be possible after midnight across
most of the mid state lasting until the mid morning hrs also.
The stage will then be set for increasing upper level ridging
influences to build across the mid state region on Wed and into
Thu, keeping the mid state generally dry during this time period,
at least thru Thu evening. Some moisture will still be trying to
work under these upper level ridging influences, but should just
generally result in some diurnal driven sct CU fields here and
there along with potentially some passing patches of sct/bkn
CI especially across western and southern portions of the mid
state region thru Thu night.
Temps will continue to be seasonably warm thru Thu night. On
average, temps will range from 5 to 10 degrees above normal for
both overnight lows and afternoon highs thru this period.
Overnight lows will generally be in the mid to upper 60s.
Afternoon high temps will be in the mid to upper 80s, lower
80s Cumberland Plateau Region.
.LONG TERM...
(Fri thru Tue)
As for Fri thru next Tue, especially over the Memorial Day
Weekend, lean toward the ECMWF solution as preferred by WPC
morning extended forecast discussion, when it comes to the
potential of a tropical system influencing the mid states
wx per a track more cntrl Gulf coastal landfall versus GFS
more eastern Gulf landfall. Added confidence in the ECMWF
solution gained as per how consistent this potential has been
over multiple recent model runs. This will put the mid state
on the right side of the tropical circulation, with rounds of
sct to numerous light shwrs with sct to numerous tstms also
possible. Latest WPC QPF guidance for this time period keeps
the mdt to heavy rainfall amounts south and southeast of the
mid state region. Of course this possibly development and track
will need to be monitored as time progresses per best potential
impact on mid state's wx pattern. As of this time looking for sct
shwrs/tstms during the day on Fri with iso to sct shwrs and iso
tstms possible on Fri night.
Then "the flavor" of the forecast will become numerous light to
mdt shwrs/tstms mainly during the daylight hrs with a chance of
shwrs and iso tstms mainly during the nighttime hrs with variable
sky conditions being the norm. Probably to far north anyway to
get any significant dynamics associated with this system, as SPC
does not place any portion of the mid state for any outlooks thru
this time period, but of course this will need to be monitored.
So, for your initial outdoor planning purposes, looks like it
could be a stormy/rainy Memorial Day Weekend.
Per the influences of a tropical air mass in place, temps will
continue to be mild thru this period also, especially overnight
lows. Afternoon high temps will generally be in the mid 80s,
lower 80s to around 80 Cumberland Plateau Region. Overnight
lows will generally be in the mid to upper 60s.
&&
.AVIATION...
18Z TAF DISCUSSION.
Numerous showers and thunderstorms will develop in the muggy air
mass across Mid Tn as a weak front and upper level low affect the
area. VFR will prevail, but MVFR/IFR will occur within any
showers and storms. Isolated strong to marginally severe storms
will occur with localized gusty winds, hail, heavy downpours.
Drier and more stable air will begin to move in from the north
tonight, MVFR fog is expected late night through daybreak.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 67 88 66 89 68 / 20 10 0 10 10
Clarksville 65 87 62 87 66 / 20 0 0 10 10
Crossville 64 82 62 82 65 / 40 20 0 10 10
Columbia 67 87 66 88 67 / 20 10 0 0 10
Lawrenceburg 66 87 64 88 67 / 20 20 0 10 10
Waverly 66 87 63 87 67 / 20 10 0 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......31
AVIATION........13
Hazardous weather outlook, May 22, 8:01 AM CST, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
901 AM CDT Tue May 22 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-231415-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
901 AM CDT Tue May 22 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Scattered to numerous showers and thunderstorms will occur today
and into the late evening, with the greatest coverage expected east
of I-65. A few of these thunderstorms may become strong to briefly
severe with gusty winds, hail, and localized flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Reports from spotters may be needed this afternoon and evening.
13
In the hours before
Special weather statement, May 22, 2:44 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
344 PM CDT TUE MAY 22 2018
TNZ010-031-033-222130-
Overton TN-Clay TN-Jackson TN-
344 PM CDT TUE MAY 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHEASTERN JACKSON AND SOUTH CENTRAL CLAY COUNTIES UNTIL 430 PM
CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Celina, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gainesboro, Whitleyville and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8546 3640 8539 3632 8565 3649 8574
TIME...MOT...LOC 2044Z 079DEG 5KT 3645 8556
13
Special weather statement, May 22, 2:59 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
359 PM CDT TUE MAY 22 2018
TNZ009-010-031-222145-
Clay TN-Jackson TN-Macon TN-
359 PM CDT TUE MAY 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHWESTERN CLAY AND EASTERN MACON COUNTIES UNTIL 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lafayette and Red Boiling Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8574 3641 8573 3644 8605 3661 8603
3662 8589
TIME...MOT...LOC 2058Z 273DEG 5KT 3652 8595
13Special weather statement, May 22, 3:14 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
414 PM CDT TUE MAY 22 2018
TNZ006-007-026-222200-
Robertson TN-Cheatham TN-Montgomery TN-
414 PM CDT TUE MAY 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...
NORTHEASTERN CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL 500 PM
CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Guthrie, or 13 miles east of Clarksville, moving
southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, Ashland City, Clarksville, Coopertown, Pleasant View,
Adams and Cedar Hill.
LAT...LON 3648 8679 3627 8706 3655 8730 3664 8713
3664 8711
TIME...MOT...LOC 2114Z 316DEG 16KT 3652 8712
BarnwellSpecial weather statement, May 22, 3:25 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
425 PM CDT TUE MAY 22 2018
TNZ007-008-222215-
Robertson TN-Sumner TN-
425 PM CDT TUE MAY 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER AND NORTHEASTERN ROBERTSON
COUNTIES UNTIL 515 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 15 miles north of Gallatin, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
White House, Westmoreland, Cross Plains, Portland, Orlinda,
Mitchellville, Cottontown, Bethpage and Oak Grove.
LAT...LON 3664 8620 3655 8622 3651 8621 3649 8622
3648 8624 3646 8623 3639 8660 3665 8673
3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2125Z 316DEG 16KT 3660 8649
BarnwellSpecial weather statement, May 22, 3:39 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
439 PM CDT TUE MAY 22 2018
TNZ007-008-027-222215-
Robertson TN-Davidson TN-Sumner TN-
439 PM CDT TUE MAY 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...
SOUTHWESTERN SUMNER AND CENTRAL ROBERTSON COUNTIES UNTIL 515 PM
CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
Greenbrier, or 7 miles southeast of Springfield, moving southeast at
10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Ridgetop, Cross Plains and Orlinda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3651 8693 3659 8669 3637 8650 3627 8682
TIME...MOT...LOC 2139Z 323DEG 10KT 3644 8677
Barnwell
Special weather statement, May 22, 4:10 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
510 PM CDT TUE MAY 22 2018
TNZ007-008-025>027-222300-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Sumner TN-
510 PM CDT TUE MAY 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...DICKSON...
SOUTHWESTERN SUMNER...CHEATHAM AND SOUTHERN ROBERTSON COUNTIES UNTIL
600 PM CDT...
At 510 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White House to near Dickson. Movement was
southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gallatin, Springfield, Dickson, Ashland City, Madison,
Hendersonville, Goodlettsville, White House, Millersville,
Greenbrier, Coopertown, White Bluff, Kingston Springs, Pegram,
Ridgetop, Cross Plains, Burns, Joelton, Pleasant View and Charlotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3657 8663 3639 8636 3597 8734 3619 8756
TIME...MOT...LOC 2210Z 297DEG 10KT 3648 8659 3612 8746
Barnwell